Bioavailability of Snorting Klonopin

Klonopin is the brand name given to the drug, Clonazepam. It is used to treat panic and anxiety attacks and is also known as an anticonvulsant and an antiepileptic. The class of medication to which Klonopin belongs is called benzodiazepines. These drugs are known to produce sedation and muscle relaxation and are hence called tranquilizers. Klonopin induces this tranquil effect by lessening abnormal electrical activity in the brain and calms the nervous system.

However, as with all sedative substances, it is not uncommon for Klonopin to be misused. Individuals may try to take the drug with other substances like opioids, alcohol, or other medications. The tranquilizing effect of the drug is thought to be boosted by this practice. In turn, dependence builds up with time until severe addiction is established. In other cases, dosages prescribed by the physician may be disregarded and the drug taken indiscriminately. This form of abuse also leads to a chemical dependence on the substance.

Bioavailability of snorting Klonopin

How is Klonopin Taken?

Clonazepam, or Klonopin, is administered as oral tablets taken with water or wafers that are self-dissolving. However, individuals who abuse Klonopin may crush these tablets to powder form and snort them instead because it increases the onset of the sedating and calming rush.

The bioavailability of any medication is the amount of the drug taken that gets absorbed and activated inside the body. In the case of Klonopin, the target areas are the brain and the nervous system. Thus, the bioavailability of Klonopin would be the amount of the substance able to create a sedative effect on the nervous system. Snorting rather than swallowing Klonopin causes it to reach the brain quickly. There, it causes an immediate tranquil or sedated feeling and may attain peak concentration within minutes.

There are inherent dangers in snorting Klonopin. One significant hazard is the risk of overdosing. Since several tablets have to be crushed to get enough Klonopin powder to snort, exceeding the prescribed dosage is not unusual. Individuals also run the risk of becoming addicted to the drug as their bodies develop tolerance over time. Other dangers are damages to the nostrils and buccal cavity.

Find Help if  You Become Addicted to Klonopin

If you or a loved one is dependent on Klonopin, it is expedient to seek help immediately. Overdosing which may lead to death, unresponsiveness, or impaired reflexes can result from dependency. However, suddenly stopping the use of Klonopin if you discover reduced effectiveness of the drug or suspect dependence is not advisable. An abrupt reduction in the amount of the drug consumed can lead to individuals developing withdrawal symptoms. Some of these symptoms are increased blood pressure, depression, insomnia, and delirium tremens.

Proper rehabilitation beginning with detox is recommended to avoid such circumstances. NJ Addiction Resources can provide help at this stage. By connecting you to centers that offer full recovery programs near you, we can help you regain your sobriety. For the best experience, treatment programs can be personalized to you with insurance-friendly payment options at several centers. To begin this journey to recovery, contact any of our recovery advocates today.

Get Help Now!

Our addiction specialists are standing by around the clock.

973.604.5779